Texas, 2025

Flash Flood in Texas, June 14, 2025

June 14, 2025 · NWS EWX · 1 event in 1 county or zone

An outflow boundary moved inland from the coast and generated thunderstorms over the Coastal Plains. Some of these storms produced locally heavy rain that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An outflow boundary moved inland from the coast and generated thunderstorms over the Coastal Plains. Some of these storms produced locally heavy rain that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 14, 12:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 14, 12:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
155 PM CDT Sat Jun 14 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 153 PM CDT Sat Jun 14 2025

Key Message:

- Isolated to scattered convection this afternoon/early evening and
again on Sunday.

Convection ongoing across the coastal plains and Highway 77 corridor
will continue and gradually spread westward. We expect to see new
convective development to the west of where storms are ongoing as a
westward moving outflow boundary helps to initiate additional
showers and storms. This includes the I-35 corridor into portions of
the Hill Country. A few of the stronger storms will be capable of
producing locally heavy rainfall, gusty outflow winds and frequent
lightning strikes. Some minor flooding may also develop especially
over the coastal plains of Karnes, DeWitt and Lavaca counties where
some notable rainfall totals have occurred as of late. We should see
a gradual decrease in the coverage of showers and storm through the
early evening hours as daytime heating ends.

On Sunday, we expect to see a similar weather pattern develop with
convection initially developing over the coastal plains, then
gradually spreading westward into the I-35 corridor, Hill Country
and possibly as far west as portions of the southern Edwards
Plateau. Temperatures on Sunday will range from near 100 degrees
along the Rio Grande to the lower 90s in the Hill Country. Some
highs may stay down in the lower 90s over the coastal plains if
precipitation and cloud cover develop as expected.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 153 PM CDT Sat Jun 14 2025

Key Messages:

- Seasonably hot and humid conditions expected through next week.

- Ridging remains west of the area, allowing periodic rain and storm
  chances to move in behind north to northwesterly flow aloft.

Mid-level ridging will remain close enough influence our sensible
weather through the start of the upcoming week. Temperatures will
warm into the mid to upper 90s outside of the Rio Grande Plains
where highs will top out in the 100-105 range through Wednesday.
With our recent rains adding copious amounts of moisture to the
soil, evapotranspiration will result in sticky/humid conditions this
week, particularly in the mornings. Afternoons should see enough
mixing out that heat indices remain in check.

By mid to late week, a slightly more active pattern looks to return
as both GFS/ECMWF operational and ensembles indicate northerly to
northeasterly flow aloft bringing the storm track back into South
Central Texas. The seabreeze should also be a bit more active by
late week as well, resulting in a return to rain and storm chances
each day Thursday through Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Jun 14 2025

The main update this forecast cycle was to add a TEMPO group for
TSRA for the I-35 sites, mainly between 20-24Z. Daytime heating and a
westward propagating outflow boundary should be enough to yield
isolated to scattered coverage of storms along and east of I-35 this
afternoon. Otherwise, look for a return of low clouds and MVFR cigs
for all TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  94  75  94 /  20  30  10  10
Austin Bergstrom Intl Airport  76  94  75  94 /  20  30  10  10
New Braunfels Muni Airport     76  92  75  93 /  20  30  10  10
Burnet Muni Airport            74  92  73  93 /  20  30  10  10
Del Rio Intl Airport           79  99  78 100 /   0  10   0   0
Georgetown Muni Airport        76  94  74  93 /  20  30  10  10
Hondo Muni Airport             76  94  75  94 /  20  20  10  10
San Marcos Muni Airport        76  94  75  93 /  20  30  10  20
La Grange - Fayette Regional   76  90  75  90 /  20  50  10  30
San Antonio Intl Airport       77  94  75  94 /  20  30  10  10
Stinson Muni Airport           78  94  76  95 /  20  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...MMM
Aviation...Platt

In the hours before

Special weather statement, Jun 14, 1:18 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CDT Sat Jun 14 2025

TXZ224-141945-
De Witt TX-
218 PM CDT Sat Jun 14 2025

...A strong thunderstorm will impact portions of southwestern DeWitt
County through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving west at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Yorktown, Nordheim, Cotton Patch, Gruenau, and New Davy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2891 9744 2889 9747 2891 9767 2897 9772
      2907 9768 2916 9754 2906 9734
TIME...MOT...LOC 1917Z 081DEG 7KT 2897 9755

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

27
Special weather statement, Jun 14, 1:44 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 PM CDT Sat Jun 14 2025

TXZ173-194-142015-
Williamson TX-Lee TX-
244 PM CDT Sat Jun 14 2025

...A strong thunderstorm will impact portions of southeastern
Williamson and northwestern Lee Counties through 315 PM CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Thrall, or 11 miles northeast of Elgin, moving
northwest at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Taylor, Thrall, Coupland, Rices Crossing, Noack, Beyarsville, Hare,
and Sandoval.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3048 9717 3046 9715 3036 9725 3042 9736
      3042 9738 3044 9740 3044 9742 3046 9744
      3046 9746 3048 9749 3070 9725
TIME...MOT...LOC 1944Z 129DEG 7KT 3047 9726

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

27
#Yura
#Zeitler
#YB

The radar

The Austin/San Antonio radar (KEWX), 100 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, De Witt

When
June 14, 2:00 PM CST to 4:45 PM CST
Where
De Witt County, 2.86 mi S of Yorktown to 3.28 mi S of Yorktown
Cause
Heavy Rain
Reported by
Public
Coordinates
28.939, -97.496

Thunderstorms produced heavy rain that led to flash flooding. There was water over Hwy 119 along with other low water crossings flooded near Smith Creek south of Yorktown.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272350.